MAUDE Adverse Event Report: ONKOS SURGICAL ELEOS HINGE KNEE REPLACEMENT; TIBIAL POLY SPACER

ONKOS SURGICAL ELEOS HINGE KNEE REPLACEMENT; TIBIAL POLY SPACER
Lot Number 1856902
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Joint Dislocation (2374); Joint Laxity (4526)
Date of Event 06/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
This report is a retrospective investigation regarding two of the three revision surgeries for a single patient that onkos was previously unaware.Refer to section 3.0 for additional information.During the first revision surgery on (b)(6) 2022, the originally implanted 8mm tibial poly spacer was replaced with a 12mm tibial poly spacer.During the second revision surgery on (b)(6) 2023, the 12mm tibial poly spacer was replaced with a 20mm tibial poly spacer.The patient received an eleos hinge knee replacement on (b)(6) 2022 at which time an 8mm tibial poly spacer was implanted.The surgeon for the primary surgery and the first two surgical revisions was performed by doctor siverhus.The third revision was performed by (b)(6).Additional patient history and surgical details were not able to be provided upon request to (b)(6).
 
Additional Manufacturer Narrative
This report is a retrospective investigation regarding two of the three revision surgeries for a single patient that onkos was previously unaware.During the first revision surgery on (b)(6) 2022, the originally implanted 8mm tibial poly spacer was replaced with a 12mm tibial poly spacer.During the second revision surgery on (b)(6) 2023, the 12mm tibial poly spacer was replaced with a 20mm tibial poly spacer.All inspection and manufacturing data was reviewed for the known revised eleos implants; the lots were found to be conforming to specifications and no manufacturing abnormalities were observed.As detailed in section 3.5, the ifu and surgical technique documentation identifies elements such as patient contraindications, patient selection factors, surgical procedures/techniques and other precautions/conditions that represent potential contributing factors to the adverse effect(s) identified in this complaint.The root cause of the historical adverse events associated with this retrospective complaint were not determined; however, the reported patient weight including excessive soft tissue surrounding the knee joint is likely to be significant contributing factor.Based on review of device history records, the investigation concluded that the root cause of the knee joint laxity and/or dislocation was not related to the design, manufacture, and/or sterilization of the known revised eleos implants.The following mdrs were submitted as part of this adverse event: 3013450937-2024-00050 (retrospective investigation; revision surgery #2) 3013450937-2024-00056( retrospective investigation, revision surgery #1).

Brand Name
ELEOS HINGE KNEE REPLACEMENT
Common Device Name
TIBIAL POLY SPACER
Manufacturer (Section D)
ONKOS SURGICAL
77 east halsey road
parsippany 07054
Manufacturer (Section G)
ONKOS SURGICAL
77 east halsey road
parsippany NJ 07054
Manufacturer Contact
yara neurauter
77 east halsey road
parsippany, NJ 07054
MDR Report Key18845570
Report Number3013450937-2024-00050
Device Sequence Number18226003
Product Code KRO
UDI-Device IdentifierB27825001212E0
UDI-PublicB27825001212E0
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161520
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Lot Number1856902
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Initial Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12MM POLY SPACER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale